Alert archive / Wyoming / High Wind Warnings in 2009
High Wind Warning 65, NWS Cheyenne, WY
NWS Cheyenne, WY issued this high wind warning at Feb 24, 2009, 3:32 AM MST. It took effect at Feb 24, 2009, 8:00 AM MST. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 24, 2009, 3:32 AM MST (10:32 UTC)
- In effect from
- Feb 24, 2009, 8:00 AM MST
- Expired
- Feb 24, 2009, 11:15 AM MST
- In force
- 3 hr
- Issued by
- NWS Cheyenne, WY
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KCYS 241032 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 332 AM MST TUE FEB 24 2009 WYZ062-064-066-067-250000- /O.UPG.KCYS.HW.A.0009.090224T1500Z-090225T0000Z/ /O.NEW.KCYS.HW.W.0065.090224T1500Z-090225T0000Z/ NORTH CARBON-NORTH LARAMIE RANGE-LARAMIE RANGE-PLATTE- INCLUDING THE CITIES OF...HANNA...MEDICINE BOW...GARRETT... BUFORD...HORSE CREEK...WHEATLAND...GUERNSEY 332 AM MST TUE FEB 24 2009 ...HIGH WIND WARNING IN EFFECT FROM 8 AM THIS MORNING TO 5 PM MST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 8 AM THIS MORNING TO 5 PM MST THIS AFTERNOON. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. WEST WINDS WILL INCREASE THIS MORNING IN MANY AREAS OVER AND WEST OF THE LARAMIE RANGE. BY MIDDAY...WEST WINDS OF 30 TO 45 MPH WITH A FEW GUSTS TO 60 MPH WILL OCCUR...MAINLY IN THE WINDIER SPOTS SUCH AS NEAR ARLINGTON ALONG INTERSTATE 80 AND BETWEEN WHEATLAND AND CHUGWATER ALONG INTERSTATE 25. THE WINDS WILL DECREASE SOME AROUND SUNSET. THE LOCALLY STRONG WINDS WILL CREATE HAZARDOUS TRAVEL FOR THOSE DRIVING LIGHTWEIGHT OR HIGH PROFILE VEHICLES ON INTERSTATES 25 AND 80 IN SOUTHEAST WYOMING. FOR DETAILED ROAD AND TRAVEL CONDITIONS IN WYOMING...PLEASE DIAL 5 1 1. && $$ WYZ063-250000- /O.NEW.KCYS.HW.W.0065.090224T1500Z-090225T0000Z/ SNOWY RANGE- INCLUDING THE CITY OF...CENTENNIAL 332 AM MST TUE FEB 24 2009 ...HIGH WIND WARNING IN EFFECT FROM 8 AM THIS MORNING TO 5 PM MST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 8 AM THIS MORNING TO 5 PM MST THIS AFTERNOON. WEST WINDS WILL INCREASE THIS MORNING IN MANY AREAS OVER AND WEST OF THE LARAMIE RANGE. BY MIDDAY...WEST WINDS OF 30 TO 45 MPH WITH A FEW GUSTS TO 60 MPH WILL OCCUR...MAINLY IN THE WINDIER SPOTS SUCH AS NEAR ARLINGTON ALONG INTERSTATE 80 AND BETWEEN WHEATLAND AND CHUGWATER ALONG INTERSTATE 25. THE WINDS WILL DECREASE SOME AROUND SUNSET. THE LOCALLY STRONG WINDS WILL CREATE HAZARDOUS TRAVEL FOR THOSE DRIVING LIGHTWEIGHT OR HIGH PROFILE VEHICLES ON INTERSTATES 25 AND 80 IN SOUTHEAST WYOMING. FOR DETAILED ROAD AND TRAVEL CONDITIONS IN WYOMING...PLEASE DIAL 5 1 1. && $$
1 follow-up statement
000 WWUS75 KCYS 241815 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 1115 AM MST TUE FEB 24 2009 WYZ062>064-066-067-241915- /O.CAN.KCYS.HW.W.0065.000000T0000Z-090225T0000Z/ NORTH CARBON-SNOWY RANGE-NORTH LARAMIE RANGE-LARAMIE RANGE-PLATTE- INCLUDING THE CITIES OF...HANNA...MEDICINE BOW...CENTENNIAL... GARRETT...BUFORD...HORSE CREEK...WHEATLAND...GUERNSEY 1115 AM MST TUE FEB 24 2009 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELLED THE HIGH WIND WARNING. WIND SPEEDS HAVE NOT INCREASED AS MUCH AS PREVIOUSLY THOUGHT...THEREFORE THE HIGH WIND WARNING HAS BEEN CANCELLED. WINDS WILL BE SUSTAINED AT 30 TO 40 MPH WITH GUSTS UP TO 55 MPH THE REST OF THIS AFTERNOON...WHICH IS BELOW HIGH WIND CRITERIA. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this high wind warning went out at Feb 24, 2:55 AM MST, 37 minutes earlier.
Area forecast discussion, Feb 24, 2:55 AM MST, 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 255 AM MST TUE FEB 24 2009 .SHORT TERM...TODAY THRU WED NIGHT...WINDS FCST TO INCREASE BY MIDDAY ACROSS MUCH OF THE REGION MAINLY IN RESPONSE TO A TIGHTENING FLOW ALOFT AS REMAINS OF PAC UPPER LOW EJECT EWD ACROSS MT. SOME PRES FALLS ALSO DVLPG BY MIDDAY OVER ERN WY WHICH TIGHTENS UP THE SFC GRADIENT. SITN APPEARS TO BE MARGINAL...BUT WILL LIKELY BRIEFLY REACH HIGH WIND CRITERIA AT 2 OR 3 HIGHWAY SITES...SO WILL GO AHEAD AND UPGRADE TO A WRNG. MAJORITY OF CLDS/WX WITH SYSTEM TO MOVE ACROSS CNTRL/NRN WY...BUT SHOULD STILL SEE SOME SNOW SHOWERS IN THE SRN MTNS. WITH DOWNSLOPE WINDS SPRDG OUT ACROSS THE NEB PNHNDL... TEMPS SHOULD RISE NICELY WITH MORE SUNSHINE THAN ON MON...HENCE SOME MID TO UPPER 60S IN THE PNHNDL FOR HIGHS TODAY. FLAT UPPER RIDGE SHIFTS ACROSS THE REGION TONIGHT INTO MIDDAY WED BEFORE A WEAK FTR RIPPLES EWD INTO THE AREA WED AFTN AND NIGHT. COLD FRONT TO DROP DOWN FROM THE N ON WED NIGHT...PERHAPS REACHING THE N PLATTE RIVER VALLEY BY SUNRISE THU. MODELS CONT TO SHOW PCPN BULLSEYE ACROSS WRN/CNTRL SD WED NIGHT...WILL HAVE TO KEEP EYE ON HOW MUCH PCPN FALLS OVER THE NRN PNHNDL. .LONG TERM...THURSDAY THROUGH MONDAY MARCH 2ND... THURSDAY...STARK CONTRAST IN MAXIMUM TEMPERATURES FROM WEST TO EAST WITH MASSIVE ARCTIC HIGH PRESSURE SITUATED ACROSS THE NORTHERN PLAINS STATES AND THE WESTERN EDGE OF THE COLD AIRMASS ACROSS OUR EASTERN COUNTIES. NAM MOS HIGHS LOOK BEST BASED ON FORECAST SURFACE PRESSURE PATTERN AND THICKNESSES. ISOLATED TO SCATTERED SNOW SHOWERS IN THE COLD AIRMASS ACROSS OUR EASTERN COUNTIES AND ACROSS THE SNOWY RANGE. FRIDAY...MILD DAY WITH LOW AMPLITUDE SHORTWAVE RIDGE ALOFT ACROSS WYOMING. HIGH TEMPERATURES FROM NEAR 40 ACROSS THE WEST TO THE MID 40S TO LOWER 50S ACROSS THE EAST WITH 1000-500 MB THICKNESSES NEAR 5490 METERS. ONLY ISOLATED OROGRAPHIC SNOW SHOWERS ACROSS THE SNOWY RANGE...DRY ELSEWHERE. SATURDAY...NORTHERN ROCKIES SHORTWAVE TROUGH OPENS UP ACROSS WYOMING. GFS LOOKS OVERDONE ON AREAL COVERAGE OF PRECIPITATION. WILL CONTINUE WITH SCATTERED OROGRAPHIC SNOW SHOWERS ACROSS THE SNOWY RANGE WITH ENOUGH LOW AND MID LEVEL MOISTURE...DRY ELSEWHERE. HIGH TEMPERATURES FROM NEAR 40 WEST TO THE 40S AND LOWER 50S EAST. SUNDAY...INCOMING TROUGH ALOFT ACROSS THE GREAT BASIN WILL HELP A RIDGE ALOFT TO DEVELOP ACROSS THE ROCKIES...PRODUCING A MILD END TO THE WEEKEND WITH HIGH TEMPERATURES ACROSS OUR COUNTIES RANGING FROM NEAR 40 ACROSS CARBON COUNTY TO THE LOWER AND MIDDLE 50S EAST OF INTERSTATE 25 WITH 1000-500 MB THICKNESSES NEAR 5550 METERS. MONDAY...ROCKIES RIDGE ALOFT IS FLATTENED AS SHORTWAVE TROUGH ENERGY MOVES ACROSS. STILL MILD WITH HIGH TEMPERATURES FROM THE 40S WEST TO THE 50S EAST WITH 1000-500 MB THICKNESSES NEAR 5550 METERS. OTHER THAN A FEW OROGRAPHIC SNOW SHOWERS ACROSS THE SNOWY RANGE IN MOIST WEST FLOW ALOFT...IT WILL REMAIN DRY. && .AVIATION...LOCAL MVFR CIGS AT TIMES IN THE MTNS MAINLY TODAY WITH SOME SNOW SHOWERS...OTHERWISE GENERALLY VFR CONDS THRU WED. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...HIGH WIND WARNING TODAY FOR PARTS OF ZONES 62..63..64..66..67. NE...NONE. && LONG TERM...RUBIN
Hazardous weather outlook, Feb 23, 9:58 PM MST, 5 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 958 PM MST MON FEB 23 2009 NEZ001>003-019>021-054-055-WYZ059>062-064>070-241230- SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE-CONVERSE-NIOBRARA-SOUTHWEST CARBON-NORTH CARBON- NORTH LARAMIE RANGE-LARAMIE VALLEY-LARAMIE RANGE-PLATTE-GOSHEN- CHEYENNE FOOTHILLS-PINE BLUFFS- 958 PM MST MON FEB 23 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE AND SOUTHEAST WYOMING. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY WEST WINDS WILL GUST AS HIGH AS 40 MPH OVER THE LOWER ELEVATIONS OF SOUTHEAST WYOMING ON TUESDAY. IN AREAS ALONG AND WEST OF THE LARAMIE RANGE...THE WIND GUSTS WILL BE UP TO 60 MPH. THE WINDS WILL MAKE TRAVEL HAZARDOUS FOR THOSE WITH LIGHTWEIGHT OR HIGH PROFILE VEHICLES ALONG AND WEST OF THE LARAMIE RANGE ON TUESDAY. A HIGH WIND WATCH HAS BEEN POSTED FOR THE LARAMIE RANGE...NORTHERN CARBON COUNTY AND SOUTHERN PLATTE COUNTY FOR MUCH OF TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE WYZ063-241230- SNOWY RANGE- 958 PM MST MON FEB 23 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING. .DAY ONE...TONIGHT SNOW WILL CONTINUE TO FALL OVER THE SNOWY RANGE TONIGHT. NEW SNOW AMOUNTS WILL BE UP TO 2 INCHES. THE ADDITIONAL SNOW WILL MAKE ROADS SLICK AND VISIBILITIES POOR ON HIGHWAY 230 TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY WEST WINDS WILL GUST AS HIGH AS 50 MPH OVER OPEN AREAS OF THE SNOWY RANGE ON TUESDAY. THE WINDS WILL PRODUCE AREAS OF BLOWING AND DRIFTING SNOW AND REDUCED VISIBILITIES. TRAVEL MAY BE HAZARDOUS FOR THOSE WITH LIGHTWEIGHT OR HIGH PROFILE VEHICLES ON HIGHWAY 230 ON TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE WEILAND
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 23, 9:55 PM MST | High Wind Watch | CYS | 6 hr |
Nearby
High Wind Warnings in Wyoming, 2009Every high wind warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.